MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a conversion to a rotating hinged knee.Subsequently, the patient has experienced hyperextension and is being scheduled for a revision, on an unknown date.Due diligence is complete as multiple attempts were made; however, no further information is available.As no additional information or product is available, we are unable to provide further information.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ref 00588005017, lot 64083937, art surface - nexgen rotating hinge knee ¿ size e 17mm.Ref 00598801013, lot 64231567, stem extension- nexgen ¿ straight.Ref 00598801215, lot 64196846, stem extension ¿ nexgen ¿ straight.Ref 00588001502, lot 11023955, femoral ¿ nexgen rotating hinge knee ¿ size e.Ref 00588005014, lot 64256366, art surface ¿ nexgen rot.Ating hinge knee- size e 14mm.Ref 00588000400, lot 64118706, tibial- nexgen rotating hinge knee ¿ size 4.Ref 00588000410, lot 64109647, tibial augment ¿ nexgen ¿ size 4 10mm thickness.Ref 3204, lot 2961147, stühmer/weber medullary plug without drain, pe, cemented 4/16.Ref 3204, lot 2974514, stühmer/weber medullary plug without drain, pe, cemented 4/16.Ref 66017747, lot 90624788, palacos r+g 2x40.Ref 66017772, lot 91810019, palacos r+g 1x60.Report source: foreign country: germany.Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 02307.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: valgus malposition after implantation of coupled knee joint one year ago and persistent ankle and knee joint complaints; no intra-op complications/events.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE WITH HINGE POST
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15189340
Report Number0001822565-2022-02308
Device Sequence Number12265442
Product Code JWH
UDI-Device Identifier00889024199385
UDI-Public(01)00889024199385(17)230731(10)64083937
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue Number00588005017
Device Lot Number64083937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale